Home

Tvp19 11omslag kijk verder

Tijdschrift voor Psychiatrie 60 (2018) 8, 552 - 556

Klinische Praktijk

Pancreatitis and thrombotic thrombocytopenic purpura caused by quetiapine-induced hypertriglyceridemia

J.J. Luykx, J. Huygh, J. Daems, K. Schoonheydt

An important cause of hypertriglyceridemia in psychiatric patients is the administration of antipsychotics. Mildly elevated levels of triglycerides are seen most often, occurring shortly after treatment inception. Whether hypertriglyceridemia may be caused by alcohol use has not been fully elucidated. We describe the case of a 38-year-old woman suffering from schizophrenia who had been prescribed quetiapine for five years and consumed two glasses of alcohol daily. Upon presentation with stomach pain, lab results showed alarming triglyceride levels (8348 mg/dl). She rapidly developed both a severe pancreatitis and thrombotic thrombocytopenic purpura (ttp). We discuss how this most severe case of pancreatitis and ttp in a patient on an antipsychotic described in the literature to date should encourage prevention and early management of hypertriglyceridemia in psychiatric patients.

keywords antipsychotic, pancreatitis, quetiapine, thrombotic thrombocytopenic purpura